MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PVC - PORTEX TUBES BLUSELECT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PVC - PORTEX TUBES BLUSELECT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/860/085CZ
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the suction channel of the tracheostomy tube does not work properly, and the secretions cannot be removed by syringe or with suction.Slightly adjusting the position of the cannula corrects the situation little, but using saline or flushing the tube with air does not help at all.Several patients have had the same problem since the summer and changing the cannulas will not change the situation.There was patient involvement, but no injury.
 
Additional Manufacturer Narrative
B3: event date unknown.Device evaluation: one used decontaminated sample was received in plastic bag without its original packaging.Device was visually inspected.No obstruction, damage nor deformation was observed.To verify if there is any problem with connection we replicated connection with a spare syringe and vacuum control valve which are part of affected tracheostomy kit.No issue was observed, components were easily connected with suction connector, no disconnection observed.Based on above testing we did not identify any problem with returned device.No trend of similar customer complaints was identified.A review of the device history records shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of product.

Brand Name
PVC - PORTEX TUBES BLUSELECT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21141670
Report Number3011237704-2025-00009
Device Sequence Number13077051
Product Code BTO
UDI-Device Identifier15019517076165
UDI-Public(01)15019517076165(17)280310(10)4382005
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/860/085CZ
Device Lot Number4382005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Initial Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown